MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Model Number 1013319J
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a non-calcified, non-tortuous left anterior descending artery.The high-torque versaturn f guidewire was advanced to the lesion.A non-compliant non-abbott balloon was advanced over the guidewire to the lesion then removed after dilatation was performed.Resistance was felt during the withdrawal of the balloon catheter over the guidewire.It was then observed via angiography that the coils were unraveled.The guidewire was removed very easily without complications.A new versaturn f guidewire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire and the reported break and stretched coils were confirmed.The reported difficulty to remove was unable to be confirmed due to the returned condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove, core break and stretched coils appear to be related to operational circumstances of the procedure.In this case, it is likely that manipulation during the procedure caused the tip core to kink and the difficulty to remove from the balloon catheter.Further manipulation against resistance ultimately resulted in the core break, stretched and misaligned coils during retraction.The noted teflon coating damage likely occurred during retraction through the torque device and or other accessory devices used in the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11275853
Report Number2024168-2021-00841
Device Sequence Number3774109
Product Code DQX
UDI-Device Identifier08717648198496
UDI-Public08717648198496
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1013319J
Device Catalogue Number1013319J
Device Lot Number0082671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1